It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • Effexor XR Feeling Really Bad right now

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-12-2004, 12:56 PM   #1
    fatgirl1980
    Newbie
     
    fatgirl1980's Avatar
     
    Join Date: Feb 2004
    Location: spartanburg, sc
    Posts: 3
    fatgirl1980 HB User
    Unhappy Effexor XR Feeling Really Bad right now

    Well I feel really bad right now. I guess that's why I'm here. I began taking effexor xr about 5 years ago to treat depression. Since then I have gained about 60 lbs. I have been dieting very hard and excercising about 2 hours a day for about a month and a half now and i haven't lost a pound. i just feel like i'm getting bigger and bigger and bigger and there is nothing i can do to stop it. so about 3 days ago i said fine then i just won't refill my effexor and even if i'm depressed again it won't be as bad. i think i was wrong. i can't even remember my entire name right now this morning i couldn't remember my brothers phone number i kicked my dog who i love so much i can't keep still but i can't go too fast i am crying over everything i want to jump off a building i want to slit my wrists i want to shoot myself in the head but i also know that i don't want to. i feel like there are hands around my throat and someone is sitting on my chest i can't hardly see and my head oh god my head hurts so bad. what am i going to do? i can't stay on this stuff i'm 23 i'm supposed to not be like this. i'm not supposed to have stretch marks and cellulite i've only been married for a little over a year and i'm sure that he doesn't want to look at that who would no wonder he is always looking at porn. ic an't get my doctors to listen to me. i can't really get anyone to listen to me. who cares

     
    Sponsors Lightbulb
       
    Old 02-13-2004, 02:21 AM   #2
    lori j
    Senior Veteran
    (female)
     
    lori j's Avatar
     
    Join Date: Nov 2002
    Posts: 2,216
    lori j HB User
    Re: Effexor XR Feeling Really Bad right now

    Find a different doctor, preferrably a psychiatrist, not a family doc. You can be changed to a different AD med that does not have weight gain as a side effect. I think wellbutrin is one of them. Recently I made the decision to go to a psychiatrist rather than continue with my family doc who was not up on AD meds.
    As for what you're feeling right now, your body & mind are experiencing withdrawal, sudden withdrawal from your effexor. You cannot just stop cold turkey, your body builds up a dependance on these AD's. Either go back on it til you can get into a new doc or go to the ER and they can prescribe something to help you with the withdrawal, such as xanax or another benzo. Let us know how you are doing. Honestly, we are the patients, we are paying the doctors, if they don't want to listen to us, then there is no reason to stay with that doctor, there are enough doctors around that you should never feel that you have to bow down to his orders!

     
    Old 02-17-2004, 08:44 AM   #3
    ReneS61
    Newbie
     
    ReneS61's Avatar
     
    Join Date: Feb 2003
    Location: Mundelein, IL, USA
    Posts: 6
    ReneS61 HB User
    Re: Effexor XR Feeling Really Bad right now

    I would call your doctor IMMEDIATELY to let him/her know you stopped taking effexor. I was taken off of it cold turkey (by my doctor) because it gave me severe mania. I ended up IN THE HOSPITAL from the severe withdrawl symptoms from stopping effexor. I was VERY VERY ill. I hope you read this message in time.....
    __________________
    Rene

     
    Old 02-18-2004, 12:22 PM   #4
    cpht32
    Junior Member
    (female)
     
    cpht32's Avatar
     
    Join Date: Oct 2003
    Posts: 37
    cpht32 HB User
    Re: Effexor XR Feeling Really Bad right now

    I am also taking effexor xr. I started takink this about 1 1/2 ago. About six months ago, I decided to tapper off because I thought I was much better. I was so sick. I could not be left alone. I went back to the doctor about 2 weeks after I stopped taking the effexor, my doctor was out of town, I had to see another doctor. He put me on Prozac. I got worse. I started having panic attacks, which I never had on the effexor. I went back to doctor about 3 weeks after being on Prozac, and he put me back on the effexor. I have been back on the effexor for about 4 or 5 months now. I am doing better than I was, but not as well as I would like to be. If the Effexor was doing you good, talk to your doctor and maybe he can give you something similiar to the effexor. I have gained a little weight, but I think that it may be because of the deppresion more than the effexor for me. I hope this helps you. Never just stop taking an AD, without talking to your doctor first. My doctor told me that he feels I will have to be on AD'S for the rest of my life.
    Good luck, and GOD bless you

     
    Old 02-18-2004, 01:35 PM   #5
    Crossbow
    Senior Veteran
    (female)
     
    Crossbow's Avatar
     
    Join Date: Jan 2004
    Posts: 1,191
    Crossbow HB User
    Re: Effexor XR Feeling Really Bad right now

    If it helps, the withdrawal should only last about a week. That's how long it usually lasts when people taper off. It might be worse or last longer when you quit cold-turkey, but it's still temporary. This too shall pass.
    __________________
    Choose the devil you don't know.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Feeling a little lost.... boro27 General Health 2 04-19-2010 07:40 AM
    Effexor trg247 Depression 12 06-10-2007 07:27 PM
    Effexor Withdrawal - another survivor needs help! poady Depression 2 10-20-2006 04:14 PM
    Really want to switch from Effexor to?? bjeanne Depression 8 08-01-2006 06:46 AM
    Withdrawing from Effexor...In need of help! AngelOfLight82 Obsessive Compulsive Disorder (OCD) 4 10-13-2005 09:23 PM
    My Story - Lexapro and Effexor XR DueNApril09 Anxiety 12 09-17-2005 07:31 AM
    My Story - Lexapro & Effexor XR DueNApril09 Depression 0 09-13-2005 01:25 AM
    Effexor Withdrawal Tips - Do's and Don'ts Sandalla Depression 725 07-09-2005 10:18 AM
    Help! How do I know if it's Effexor withdrawal or Wellbutrin side effects? DKScully Depression 11 01-12-2005 10:36 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:35 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!